Texas, 2014Damaging Wind in Texas, July 2, 2014
July 2, 2014 · NWS CRP · 1 event in 1 county or zone
A wet microburst occurred over northern portions of the city of Laredo during the evening of July 2nd. There was damage at a car dealership along Interstate 35.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wet microburst occurred over northern portions of the city of Laredo during the evening of July 2nd. There was damage at a car dealership along Interstate 35. Strong winds blew down several light posts and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 2, 6:15 PM CST, 45 minutes earlier.
Area forecast discussion, Jul 2, 6:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT WED JUL 2 2014
.DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE MOVING
INLAND ACROSS THE WESTERN COASTAL PLAINS AND BRUSH COUNTRY THIS
EVENING. EXTENDED MENTIONABLE POPS ACROSS THESE AREAS. EXPECT
ACTIVITY TO DIE DOWN THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. MADE A FEW ADJUSTMENTS TO WINDS AS WELL BASED ON CURRENT
OBS. OTHERWISE...CURRENT FORECAST APPEARS WELL ON TRACK FOR THE
TIME. UPDATE ALREADY OUT.
&&
.PREV DISCUSSION... /ISSUED 631 PM CDT WED JUL 2 2014/
DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.
AVIATION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
MOVE INLAND WITH THE SEA BREEZE INTO THE WESTERN BRUSH COUNTRY. WILL
KEEP A MENTION OF POSSIBLE GUSTY WINDS AND MVFR VSBYS WITH CONVECTION
NEAR LRD UNTIL 02Z. OTHERWISE...VFR CONDITIONS WILL EXIST THROUGH
THE EVENING HOURS. WINDS WILL BECOME LIGHT OVER THE INLAND COASTAL
PLAINS AND WITH SUFFICIENT BOUNDARY LAYER MOISTURE...AREAS OF FOG
WILL BE POSSIBLE FROM 09Z-14Z. EXPECT MAINLY MVFR VSBYS WITH THE
FOG BUT COULD SEE ISOLATED AREAS OF IFR/LIFR VSBYS/LOW CEILINGS
FROM 10Z-14Z AT ALI/VCT. IT APPEARS AIR MASS WILL BE DRIER OVER
THE AREA THURSDAY EXCEPT FOR THE VCT AREA. ISOLATED CONVECTION
COULD DEVELOP IN THE AFTERNOON IN THIS REGION BUT CHANCES WILL
BE LOW...SO DID NOT INCLUDE MENTION OF STORMS IN FORECAST FOR NOW.
PREV DISCUSSION... /ISSUED 340 PM CDT WED JUL 2 2014/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...ISOLATED TO
SCATTERED CONVECTION CURRENTLY ACROSS NORTHERN PORTIONS OF THE
CWA SHOULD QUICKLY WANE THIS EVENING WITH ONSET OF NOCTURNAL
COOLING. OVERALL...SURFACE HIGH PRESSURE IS CENTERED ACROSS THE NW
GULF WHILE MID LEVEL RIDGING IS ELONGATED OVERHEAD. GUIDANCE PROGS
A DRIER AIRMASS TO ADVECT INTO S TX TONIGHT AND THE FIRST HALF OF
THURSDAY. THUS...WITH DRIER AIR ALOFT AND LIGHT SURFACE WINDS
OVERNIGHT...AM EXPECTING MIN TEMPS TO FALL INTO THE LOW TO MID 70S
ACROSS INLAND AREAS AND UPPER 70S TO AROUND 80 ALONG THE COAST.
PATCHY TO AREAS OF FOG MAY DEVELOP ALONG A CORRIDOR FROM ROUGHLY
HEBBRONVILLE TO ALICE TO BEEVILLE TO VICTORIA GIVEN LIGHT SURFACE
WINDS AND CONDENSATION PRESSURE DEFICITS APPROACHING ZERO. DEEP
LAYER MOISTURE IS PROG TO INCREASE AGAIN THROUGHOUT THE DAY
THURSDAY WITH DEEPEST MOISTURE CURRENTLY EXPECTED TO BE ACROSS NE
ZONES. COMBINATION OF DEEPER MOISTURE...GREATEST SURFACE BASED
CAPE...AND SLIGHT INFLUENCE FROM APPROACHING AND WEAKENING SURFACE
BOUNDARY DRIFTING SOUTH FROM CENTRAL TEXAS...SHOULD LEAD TO AT
LEAST A SLIGHT CHANCE OF CONVECTION ACROSS THE NE ZONES ON
THURSDAY. FARTHER SOUTH...MARGINAL DEEP LAYER MOISTURE AND
SLIGHTLY HIGHER PBL HEIGHT FIELDS PRECLUDE MENTION OF PRECIP AT
THIS TIME. DEEPER MOISTURE IS THEN PROG TO SPREAD ACROSS REMAINDER
OF CWA THURSDAY NIGHT WITH NOCTURNAL SHOWERS POSSIBLE ACROSS
MARINE AREAS AND FAR EASTERN CWA GIVEN EXPECTED UNSTABLE
STRATIFICATION. MAX TEMPS THURS TO BE SIMILAR TO TODAY/S VALUES
WITH MIN TEMPS THURS NIGHT A DEGREE OR TWO WARMER THAN TONIGHT/S
EXPECTED MIN TEMPS.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...EXTENDED PERIOD BEGINS
WITH GENERALLY UNSETTLED WEATHER OVER THE EAST AS AN UPPER LOW
PROVIDES SUPPORT AND ENOUGH INSTABILITY IS PRESENT FOR ISOLATED TO
SCATTERED THUNDERSTORMS. A NEARLY STATIONARY BOUNDARY ACROSS
CENTRAL AND SOUTHEAST TEXAS SHOULD KEEP WINDS RELATIVELY LIGHT.
UPPER SUPPORT REMAINS FOR DIURNAL CONVECTION THROUGH SATURDAY
BEFORE WEAKENING. HAVE LIMITED POPS TO OFFSHORE AREAS SUNDAY
THROUGH MONDAY NIGHT AS THE BOUNDARY WASHES OUT AND TYPICAL
ONSHORE FLOW RESUMES. MODELS DIVERGE TOWARD THE END OF THE PERIOD
WITH GFS MAINTAINING A POOL OF MOISTURE ACROSS THE NORTHWEST GULF.
FOR NOW WILL OUTLINE SLIGHT CHANCE POPS FOR TYPICAL SUMMERTIME
ISOLATED MORNING STREAMER AND AFTERNOON SEABREEZE RAINS.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD...STRAYING
JUST SLIGHTLY TO THE HIGH SIDE EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 95 74 93 75 / 10 10 10 30 20
VICTORIA 73 93 73 93 74 / 10 20 20 30 20
LAREDO 75 101 75 100 76 / 20 10 10 10 10
ALICE 72 96 72 95 74 / 10 10 10 20 10
ROCKPORT 78 91 78 91 77 / 10 10 20 30 20
COTULLA 73 100 73 99 74 / 10 10 10 10 10
KINGSVILLE 73 95 73 94 75 / 10 10 10 30 20
NAVY CORPUS 79 91 79 88 77 / 10 10 20 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
LK/84...SHORT TERM
Hazardous weather outlook, Jul 2, 4:40 AM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT WED JUL 2 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-031100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
TUESDAY ACROSS THE COASTAL PLAINS AND ADJACENT WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GW/PZ
In the hours before
Special weather statement, Jul 2, 2:38 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
338 PM CDT WED JUL 2 2014
TXZ231-022100-
LIVE OAK-
338 PM CDT WED JUL 2 2014
...A STRONG THUNDERSTORM WAS AFFECTING EXTREME NORTHERN LIVE OAK
COUNTY...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NELL...OR 12 MILES EAST OF CAMPBELLTON...
MOVING NORTHWEST AT 15 MPH.
WINDS AROUND 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
TMT
Special weather statement, Jul 2, 5:58 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT WED JUL 2 2014
TXZ231-030030-
LIVE OAK-
658 PM CDT WED JUL 2 2014
...A STRONG THUNDERSTORM WAS AFFECTING NORTHERN LIVE OAK COUNTY...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF RAY POINT...OR 10 MILES
NORTHEAST OF THREE RIVERS...MOVING WEST AT 15 MPH.
WINDS AROUND 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
TMT
Special weather statement, Jul 2, 6:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT WED JUL 2 2014
TXZ239-030115-
WEBB-
745 PM CDT WED JUL 2 2014
...A STRONG THUNDERSTORM WAS AFFECTING EAST-CENTRAL WEBB COUNTY...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF OILTON...OR 26 MILES NORTHWEST
OF HEBBRONVILLE...MOVING WEST AT 30 MPH. THIS STORM COULD REACH THE
COMMUNITY OF RANCHITOS LAS LOMAS AROUND 805 PM.
WINDS AROUND 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL ARE EXPECTED WITH THIS STORM.
TMT
Thunderstorm Wind, Webb
- When
- July 2, 7:00 PM CST to 7:02 PM CST
- Where
- Webb County, 1.84 mi W of Laredo to 1.91 mi WNW of Laredo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $125,000
- Reported by
- Public
- Coordinates
- 27.555, -99.499
A wet microburst of short duration occurred over the northern portion of Laredo. the winds caused damage at a car dealership with windows blown out of several cars along with a few office windows. Approximately 20 cars were damaged at a Mercedes dealership. Several light posts were blown down along with some power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 2 to 3, 2014$43,000 · 1.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535219.